Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facial Symptoms Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
TheBody.com

What Are the Symptoms of HIV and AIDS?

When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced HIV, also known as AIDS. It's what you do that puts you at risk for HIV -- not how you feel. Your mind is a powerful thing. 1.There's a big difference between the symptoms of HIV and the symptoms of advanced HIV, also known as AIDS. HIV is a virus that attacks...
Ask the Experts

facial wasting - DD

could any of the hiv meds i'm on be the cause of my facial wasting i've been experiencing? i'm currently taking zerit,sustiva, and videx. i also cycle anabolics and have cycled serostim to some extent, which helped with the facial...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Facial wasting is a symptom of lipodystrophy/atrophy often associated with the D drugs: D4T (zerit) DDI (videx) and ddc. There is significant anecdotal data implicating those drugs in facial wasting. I would ask your MD to check your lactate level... Read more »

Itchy Dry Facial, Chest and hands

I have extremely dry itchy skin around my face, and chest and arms. I am on lamivudine efavirenz tenofovir, I started treatment last year in Sept. My viral load is low and I am healthy. I take my meds at night (not always at the same exact time,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rashes as you describe can be extremely frustrating to manage. Rashes are common in HIV+ patients. It is possible that the rash may be due to one of your HIV medications in which case a planned switch to an alternative regimen may be considered. In... Read more »

Facial Body Wasting

Hi, I have recently been diagnosed positive. My CD4 count is 670 and my viral load is around 1200. I have been told that I am healthy and there thought HIV is present, at present it has not damaged my body in any way. I barely had/have any signs and...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I am sorry that you are going through the shock of finding out you are HIV+.I am happy to tell you that the new medications used for HIV are a lot less likely to cause facial wasting (lipoatrophy), so I really would not worry about this if I was... Read more »

facial fat loss but not on treatment

Hi, I was infected several months ago. My current labs are VL 88000, CD4 413 27%. I seemed to have lost some weight on my face only, my cheeks are noticeably sunken. I am not on treatment yet. My doctor said my CD4 value should increase (since my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Increased risk for facial fat loss has been related a lower CD4 nadir, increased age, and time with HIV. Family genetics play a large role so it may be worth noting if other family members have similar changes in facial fat in the same age range.If... Read more »
Connect With Others

please help facial wasting,but antibody neg

Posted by Anonymous, 2 Replies
please can someone advise me.i appear to be losing fat from my cheeks!.my cheek bones are sticking out.
my exposure was last year 07/01.last tested 19/7/02.neg.
by antibody.ive also had dna pcrs.neg.
ive heard that some people dont make antibodys!,
POEOP... Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

FACIAL LIPOATROPHY STUDY FOR HIV PATIENTS

Posted by Focus_Forward, 1 Reply
We are currently conducting research related to patients who are suffering from HIV-associated facial lipoatrophy. As a current sufferer of HIV-associated facial lipoatrophy, we would like to invite you to participate in an online bulletin board to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »